Pennsylvania, 2010

Hail and Damaging Winds in Pennsylvania, June 24, 2010

June 24, 2010 · NWS CTP · 16 events in 5 counties and zones

A cold front triggered severe thunderstorms during the early to mid afternoon across the south central mountains and lower Susquehanna valley. The storms produced damaging winds and large hail up to one-inch in diameter.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$65,000
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

A cold front triggered severe thunderstorms during the early to mid afternoon across the south central mountains and lower Susquehanna valley. The storms produced damaging winds and large hail up to one-inch in diameter.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jun 24, 12:39 PM EST, 6 minutes earlier.

Area forecast discussion, Jun 24, 12:39 PM EST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
139 PM EDT THU JUN 24 2010

.SYNOPSIS...
A COLD FRONT WILL SWEEP ACROSS THE AREA TODAY...FOLLOWED BY
CLEARING SKIES...SLIGHTLY COOLER AND MUCH LESS HUMID AIR FOR
TONIGHT THROUGH MUCH OF SATURDAY. HEAT AND HUMIDITY WILL INCREASE
ONCE AGAIN SUNDAY INTO MONDAY...ALONG WITH A CHANCE OF MAINLY
AFTERNOON SHOWERS AND THUNDERSTORMS.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CONVECTION IS STARTING TO FIRE AHEAD OF THE APPROACHING COLD
FRONT.

MESO ANAL SHOWS A STEADY INCREASE IN CAPE OVER ABOUT THE SRN 1/2
OR SO OF THE FCST AREA...ALONG WITH RAPID EROSION OF ANY CIN THAT
WAS PRESENT. STRONG WINDS JUST OFF THE DECK WILL POSE THE BIGGEST
THREAT AS THE STORMS MOVE INTO INCREASINGLY UNSTABLE AIR.

MAIN THINGS WORKING AGAINST THE STORMS ARE MEAGER MID LEVEL LAPSE
RATES AND A LACK OF LOW LEVEL CONVERGENCE AS THE WESTERLY FLOW IS
CAUSING WEAK SFC RIDGING OVER CENTRAL AREAS AND LEE SIDE TROFFING
OVER MY SERN ZONES. THIS WUD SEEM TO SUGGEST THE HIGHEST THREAT
AREA TO EVOLVE WILL BE THE SRN AND SERN TIER COUNTIES AS THE DAY
WEARS ON.

A POTENT...WESTERLY 700-500 MB WIND MAX OF 45KT...AND 60 KTS
RESPECTIVELY WILL TEAM WITH MDTLY STRONG COLD ADVECTION WITHIN
THIS LAYER TO READILY MIX DOWN WIND GUSTS OF 45 MPH WITHIN THE
STRONGER TSRA/REFLECTIVITY CORES. SPC HAS MAINTAINED THEIR SLIGHT
RISK AREA FOR MUCH OF CENTRAL AND EASTERN PA.

MAX TEMPS TDY WILL RANGE FROM THE MID 70S TO NEAR 80 ACROSS THE
NRN MTNS...TO THE STEAMY LOWER-MID 90S IN THE LOWER SUSQ VALLEY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
SKIES CLEAR OUT AND WINDS DIMINISH LATER TODAY AND TONIGHT AS HIGH
PRESSURE /1022 MB/ BUILDS EAST FROM THE MIDDLE AND UPPER
MISSISSIPPI RIVER VALLEY.

THOUGH TEMPS WILL BE A FEW DEG F ABOVE NORMAL /IN THE MID 70S
NORTH...TO MID 80S SE/...FRIDAY WILL FEATURE PLENTY OF SUNSHINE
AND MUCH LOWER HUMIDITY THAT WE/VE EXPERIENCED DURING THE PAST
FEW DAYS.

A QUITE COOL AND MAINLY CLEAR NIGHT IS ON TAP FOR FRIDAY NIGHT
WITH LOWS ABOUT 50F ACROSS THE NRN HIGH TERRAIN...AND MID 50S TO
LOWER 60S ELSEWHERE. WATER/AIR TEMP DIFF EXCEEDING 10C IN THE DEEPER
VALLEYS OF CENTRAL AND NORTHERN PENN SHOULD RESULT IN AREAS OF
1/2-1SM FOG BETWEEN 07-13Z SATURDAY.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
WARM...BUT LESS HUMID CONDITIONS WILL PREVAIL ACROSS THE REGION
SAT. ALTHOUGH MOST OF THE DAY SHOULD BE PARTLY SUNNY AND RAIN-
FREE...WEAK LOW PRESSURE AT THE SURFACE AND A MID/UPR SHORT WAVE
APPROACHING FROM THE UPPER MIDWEST WILL PUSH A FEW SHRA/ISOLATED
TSRA INTO THE NORTH AND WEST LATER IN THE DAY INTO SATURDAY NIGHT.

MORE HEAT AND HUMIDITY APPEARS IN STORE FOR ALL OF CENTRAL PENN
SUNDAY AND MONDAY. WITH A CHANCE OF MAINLY AFTERNOON SHOWERS AND
THUNDERSTORMS.

STILL LOOKING AT DRY WEATHER AFTER TUE...WITH NW FLOW. STILL THINK
MODELS OVERDOING THE PUSH OF COLD AIR AND THE UPPER LVL TROUGH
BEING TOO AMPLIFIED...BUT LEFT CHC OF SHOWERS IN FOR MONDAY NIGHT
AND TUE.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...

COLD FRONT CROSSING THE AREA TODAY. BEST CHANCE OF THUNDERSTORMS
FROM EARLY AFTERNOON THROUGH ABOUT 5 PM WILL BE SOUTH OF I-80.
EXPECT GENERALLY VFR CONDITIONS...WITH BRIEF MVFR/IFR IN THE
SHOWERS AND THUNDERSTORMS.

BEHIND THE FRONT...SKIES WILL CLEAR TONIGHT WITH SOME AREAS OF
PATCHY FOG EXPECTED...ESPECIALLY WHERE ANY KIND OF APPRECIABLE
RAINS OCCUR. GUSTY NW WIND INITIALLY...WILL DIMINISH TO UNDER 10
MPH BY DARK.

FRIDAY LOOKS LIKE A NICE DAY...WITH PLENTIFUL SUNSHINE AND VFR
FLYING CONDITIONS.

OUTLOOK...
SAT...VFR.
SUN-MON...MAINLY VFR WITH MVFR POSS IN SCTD SHRA/TSRA.
TUE...VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LA CORTE
NEAR TERM...LA CORTE/LAMBERT
SHORT TERM...FITZGERALD/LAMBERT
LONG TERM...LAMBERT/MARTIN
AVIATION...LA CORTE
Hazardous weather outlook, Jun 24, 12:03 PM EST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
103 PM EDT THU JUN 24 2010

PAZ004>006-010>012-017>019-024-037-041-042-045-046-251715-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-
103 PM EDT THU JUN 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ025>028-033>036-049>053-056>058-063-251715-
BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-
UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-
SCHUYLKILL-CUMBERLAND-
103 PM EDT THU JUN 24 2010

...SEVERE THUNDERSTORM WATCH 404 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ059-064>066-251715-
LEBANON-ADAMS-YORK-LANCASTER-
103 PM EDT THU JUN 24 2010

...SEVERE THUNDERSTORM WATCH 406 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 24, 9:10 AM EST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1010 AM EDT THU JUN 24 2010

PAZ010>012-017-018-241500-
CAMERON PA-CLEARFIELD PA-ELK PA-NORTHERN CENTRE PA-
NORTHERN CLINTON PA-
1010 AM EDT THU JUN 24 2010

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN CLEARFIELD...
NORTHWESTERN CENTRE...SOUTHERN CAMERON...SOUTHERN ELK AND WEST
CENTRAL CLINTON COUNTIES...

AT 1009 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
SIGEL TO BROOKVILLE...MOVING EAST AT 60 MPH.

WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE
STORMS WILL BE NEAR PORTLAND MILLS AROUND 1020 AM...RIDGWAY AROUND
1030 AM...MEDIX RUN AROUND 1040 AM...BENEZETTE AROUND 1050 AM AND
DRIFTWOOD AROUND 1100 AM.

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 97 AND 123.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 119...ROUTE
219...ROUTE 322...STATE ROAD 120...STATE ROAD 153...STATE ROAD 255.

LAT...LON 4143 7909 4142 7815 4123 7800 4101 7801
      4102 7881 4114 7881 4120 7878 4121 7872
      4123 7875 4127 7875 4137 7896 4135 7902
      4135 7909 4142 7910

FORECASTER: STEINBUGL
Special weather statement, Jun 24, 9:59 AM EST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1059 AM EDT THU JUN 24 2010

PAZ037-041-042-241545-
NORTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
1059 AM EDT THU JUN 24 2010

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LYCOMING...
NORTHWESTERN SULLIVAN AND SOUTHERN TIOGA COUNTIES...

AT 1055 AM EDT...A STRONG THUNDERSTORM WAS 13 MILES SOUTHWEST OF
WELLSBORO...MOVING EAST AT 50 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THIS STORM WILL BE NEAR MORRIS AROUND 1110
AM...BLOSSBURG AROUND 1120 AM...OGDENSBURG AROUND 1130 AM...SHUNK
AROUND 1140 AM AND LINCOLN FALLS AROUND 1150 AM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...STATE ROAD
14.

LAT...LON 4160 7687 4158 7664 4148 7664 4152 7755
      4170 7755 4171 7689

FORECASTER: STEINBUGL
Special weather statement, Jun 24, 11:01 AM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1201 PM EDT THU JUN 24 2010

PAZ024-025-033-034-241630-
BEDFORD PA-BLAIR PA-CAMBRIA PA-SOMERSET PA-
1201 PM EDT THU JUN 24 2010

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN BEDFORD...
SOMERSET...SOUTHERN BLAIR AND SOUTHERN CAMBRIA COUNTIES...

AT NOON EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
WESTMONT TO MCCHESNEYTOWN-LOYA TO 21 MILES SOUTHWEST OF
CONNELLSVILLE...MOVING EAST AT 55 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL BE NEAR NANTY-GLO AROUND 1210 PM...LILLY AROUND 1220 PM AND
OGLETOWN AROUND 1230 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100 AND 121...I-99 BETWEEN
MILE MARKERS 17 AND 32.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 22...ROUTE 30...ROUTE 40...ROUTE 219...ROUTE
220...ROUTE 422...STATE ROAD 56.

LAT...LON 3972 7940 3974 7942 3978 7940 3980 7936
      3982 7937 3985 7942 3990 7941 4008 7928
      4011 7923 4012 7919 4037 7899 4051 7892
      4048 7822 4017 7858 3971 7924

FORECASTER: STEINBUGL
Special weather statement, Jun 24, 11:36 AM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1236 PM EDT THU JUN 24 2010

PAZ024>026-033-034-241700-
BEDFORD PA-BLAIR PA-CAMBRIA PA-HUNTINGDON PA-SOMERSET PA-
1236 PM EDT THU JUN 24 2010

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN BEDFORD...
NORTHERN SOMERSET...SOUTH CENTRAL CAMBRIA...SOUTHERN BLAIR AND
SOUTHERN HUNTINGDON COUNTIES...

AT 1232 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
PORTAGE TO 14 MILES EAST OF CONNELLSVILLE...MOVING EAST AT 45 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL BE NEAR MARTINSBURG AROUND 1250 PM AND BERLIN AROUND 100 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 103 AND 153...I-99 BETWEEN
MILE MARKERS 0 AND 23.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
219...ROUTE 220...ROUTE 522.

LAT...LON 3989 7941 4000 7934 4040 7865 4032 7783
      4016 7813 4014 7815 3983 7870

FORECASTER: STEINBUGL
Special weather statement, Jun 24, 12:07 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
107 PM EDT THU JUN 24 2010

PAZ026-028-034>036-052-056>059-063-241800-
BEDFORD PA-CUMBERLAND PA-DAUPHIN PA-FRANKLIN PA-FULTON PA-
HUNTINGDON PA-JUNIATA PA-LEBANON PA-NORTHUMBERLAND PA-PERRY PA-
SCHUYLKILL PA-
107 PM EDT THU JUN 24 2010

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DAUPHIN...LEBANON...
NORTHEASTERN FULTON...NORTHERN BEDFORD...NORTHERN CUMBERLAND...
NORTHERN FRANKLIN...PERRY...SCHUYLKILL...SOUTHEASTERN
NORTHUMBERLAND...SOUTHERN HUNTINGDON AND SOUTHWESTERN JUNIATA
COUNTIES...

AT 104 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
KULPMONT TO 15 MILES NORTH OF CARLISLE TO WINDBER...MOVING EAST AT 45
MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL BE NEAR GORDON AROUND 115 PM...ST. CLAIR AROUND 130 PM...
ORWIGSBURG AROUND 145 PM AND WORMLEYSBURG AROUND 200 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 171 AND 232...I-78 BETWEEN
MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 40 AND 121...I-83
BETWEEN MILE MARKERS 41 AND 50...I-99 BETWEEN MILE MARKERS 2 AND 9.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE
209...ROUTE 220...ROUTE 322...ROUTE 322/22...ROUTE 422...ROUTE 522...
STATE ROAD 61...STATE ROAD 309...STATE ROAD 501.

LAT...LON 4064 7599 4058 7602 4058 7607 4053 7618
      4049 7642 4036 7624 4034 7629 4003 7791
      4009 7872 4014 7870 4043 7725 4078 7645
      4073 7581

FORECASTER: STEINBUGL
Special weather statement, Jun 24, 12:09 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
109 PM EDT THU JUN 24 2010

PAZ026-033>035-241800-
BEDFORD PA-FULTON PA-HUNTINGDON PA-SOMERSET PA-
109 PM EDT THU JUN 24 2010

...STRONG THUNDERSTORMS WILL AFFECT BEDFORD...NORTHERN FULTON...
SOUTHEASTERN SOMERSET AND SOUTHERN HUNTINGDON COUNTIES...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF BEDFORD...
FULTON...HUNTINGDON AND SOMERSET COUNTIES AT 104 PM EDT. THE STRONG
THUNDERSTORMS WERE GENERALLY MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 118 AND 183...I-70 BETWEEN
MILE MARKERS 147 AND 160...I-99 BETWEEN MILE MARKERS 0 AND 10.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
40...ROUTE 219...ROUTE 220...ROUTE 522.

LAT...LON 3972 7934 4021 7863 4012 7783 3972 7842

FORECASTER: STEINBUGL

The radar

The State College radar (KCCX), 98 km away, was scanning. The volume nearest the first event began at 17:45 UTC.

Open the radar archive at this moment

Event by event

15 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Franklin

When
June 24, 12:45 PM EST
Where
Franklin County, 1.48 mi SSW of Fannettsburg
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
40.050, -77.830

Thunderstorm winds estimated near 60 mph toppled trees and wires in Fannettsburg.

Thunderstorm Wind, Lebanon

When
June 24, 12:55 PM EST
Where
Lebanon County, 0.69 mi S of Sunset
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
40.360, -76.420

Thunderstorm winds estimated near 60 mph toppled trees in Stover Dam.

Hail, Lebanon

When
June 24, 12:56 PM EST
Where
Lebanon County, 0.69 mi N of Bunker Hill
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.410, -76.480

Thunderstorm Wind, Lebanon

When
June 24, 12:56 PM EST
Where
Lebanon County, 0.69 mi N of Bunker Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
40.410, -76.480

Thunderstorm winds estimated near 60 mph toppled numerous large trees and wires in Jonestown.

Thunderstorm Wind, Cumberland

When
June 24, 1:00 PM EST
Where
Cumberland County, 1.06 mi W of Carlisle
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
40.200, -77.200

Thunderstorm winds estimated near 60 mph downed trees in Carlisle.

Thunderstorm Wind, Lebanon

When
June 24, 1:05 PM EST
Where
Lebanon County, 0.69 mi N of Lebanon
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
40.340, -76.420

Thunderstorm winds estimated near 60 mph toppled trees and wires in Lebanon.

Thunderstorm Wind, Cumberland

When
June 24, 1:13 PM EST
Where
Cumberland County, 1.26 mi WSW of Allen
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
40.160, -77.100

Thunderstorm winds estimated near 60 mph toppled numerous trees and wires near Boiling Springs.

Thunderstorm Wind, Lebanon

When
June 24, 1:15 PM EST
Where
Lebanon County, 0.69 mi N of Sunset
Measured
56 kt (64 mph) measured gust
Reported by
Trained Spotter
Coordinates
40.380, -76.420

Thunderstorm Wind, Lebanon

When
June 24, 1:15 PM EST
Where
Lebanon County, 0.87 mi NE of Buffalo Spgs
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
40.290, -76.320

Thunderstorm winds estimated near 60 mph downed several trees near Kleinfeltersville.

Thunderstorm Wind, Lancaster

When
June 24, 1:20 PM EST
Where
Lancaster County, 0.69 mi N of Elstonville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
40.230, -76.420

Thunderstorm winds estimated near 60 mph toppled trees near the Mount Hope exit on the Pennsylvania Turnpike.

Thunderstorm Wind, Lancaster

When
June 24, 1:38 PM EST
Where
Lancaster County, 0.69 mi S of Terre Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
40.160, -76.050

Thunderstorm winds estimated near 60 mph peeled a sheet metal roof from a house near Terre Hill.

Thunderstorm Wind, Lancaster

When
June 24, 1:40 PM EST
Where
Lancaster County, 0.69 mi N of Hamilton Park
Measured
61 kt (70 mph) measured gust
Reported by
Broadcast Media
Coordinates
40.040, -76.320

Thunderstorm wind gust measured between 60 and 70 mph on top of the WGAL building.

Thunderstorm Wind, Lancaster

When
June 24, 1:40 PM EST
Where
Lancaster County, 0.53 mi W of Goodville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
40.130, -76.010

Thunderstorm winds estimated near 60 mph toppled trees near Terre Hill.

Thunderstorm Wind, York

When
June 24, 1:45 PM EST
Where
York County, 2.07 mi N of Stonybrook
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
40.010, -76.650

Thunderstorm winds estimated near 60 mph toppled trees and wires in Springettsbury Township.

Thunderstorm Wind, York

When
June 24, 1:50 PM EST
Where
York County, Dover
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
40.000, -76.850

Thunderstorm winds estimated near 60 mph toppled trees and wires in Dover.

Thunderstorm Wind, York

When
June 24, 2:05 PM EST
Where
York County, 1.06 mi W of Sinsheim
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
39.800, -76.900

Thunderstorm winds estimated near 60 mph toppled trees and wires in Manheim Township.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2010Every state in 2010This day in weather historyWarnings in Pennsylvania, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 227847, 227854, 227845, 227860, 227869, 227851, 227868, 227852, 227870, 227853, 227865, 227856, 227866, 227857, 227858, 227859.